Flood, Brown
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Brown County, 4.82 mi NW of Hecla to 2.83 mi NNE of Hecla
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 45.930, -98.220
The James River at Columbia continued to flood into June with the river rising to above flood stage at Stratford early in the month. The James River went above the flood stage of 14 feet at Stratford on June 5th rising to nearly 15 feet by the end of June.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
The James River at Columbia continued to flood into June with the river rising to above flood stage at Stratford early in the month. The James River went above the flood stage of 14 feet at Stratford on June 5th rising to nearly 15 feet by the end of June. At Columbia, the river rose to nearly two feet above flood stage on June 3rd to just over 15 feet. Some lowland flooding of roads and agricultural land resulted. The flooding continued at both locations into July.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 31, 11:27 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1227 AM CDT MON JUN 1 2015 .UPDATE... ISSUED AT 935 PM CDT SUN MAY 31 2015 SEE NO REASON TO MAKE ANY MAJOR CHANGES TO THE FORECAST. BUT MAY HAVE TO EXTEND MENTION OF RAIN IN THE NORTHEAST FOR A FEW MORE HOURS GIVEN RADAR TRENDS. UPDATES OUT AS NEEDED. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 342 PM CDT SUN MAY 31 2015 SCATTERED SHOWERS PERSIST ACROSS THE CENTRAL AND EASTERN CWA THIS AFTERNOON...BUT CONTINUE TO GRADUALLY DECREASE IN COVERAGE AND DISSIPATE AS TIME GOES ON. THERE IS A GRADUAL CLEARING OF CLOUDS BEHIND THIS SYSTEM AS WELL...BUT AS ADDITIONAL WEAK ENERGY APPROACHES TONIGHT...IT IS LIKELY THE THE EASTERN CWA REMAINS UNDER CLOUD COVER WELL INTO MONDAY MORNING...WITH THE POSSIBILITY OF LIGHT RAIN/SPRINKLES OVER THE EASTERN CWA AS WELL. MONDAY...WARM AIR AND MOISTURE MAKE THEIR RETURN TO THE REGION. 850 MB TEMPERATURES ARE BACK INTO THE TEENS /ALTHOUGH THE ECMWF IS SLIGHTLY COOLER THAN OTHER MODELS/...AND GULF MOISTURE STARTS TO STREAM BACK INTO THE WESTERN DAKOTAS. DRY CONDITIONS ARE FORECAST THROUGH THE AFTERNOON. MONDAY NIGHT...A SHORTWAVE AND ASSOCIATED SURFACE LOW WILL APPROACH THE REGION. A 20 TO 30 KT LLJ IS EXPECTED TO NOSE INTO THE SOUTHWEST CWA OVERNIGHT. MODELS HINT AT PERHAPS SOME ELEVATED CONVECTION ASSOCIATED WITH THE LOW LEVEL JET...AND OF COURSE THIS MAY OR MAY NOT INFLUENCE TUESDAY AFTERNOON CONVECTION IF IT DOES OCCUR. THE GULF REALLY OPENS UP TUESDAY...WITH BOUNDARY LAYER DEWPOINTS BACK INTO THE 50S AND 60S. MODELS SHOW INCREASING CAPE AND SHEAR TUESDAY AFTERNOON AS THE LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY MOVE FROM WEST TO EAST ACROSS SOUTH DAKOTA. THE GENERAL IDEA IS THAT THUNDERSTORMS WILL DEVELOP ACROSS WESTERN AND CENTRAL SOUTH DAKOTA LATER IN THE DAY TUESDAY...THEN WORK EAST OVERNIGHT AT THE LOW LEVEL JET REDEVELOPS. MODELS HINT AT THE POSSIBILITY OF SOME DRIER MIDLEVEL AIR SNEAKING INTO THE REGION AHEAD OF THE LOW...WHICH COULD INITIALLY LIMIT SOME CONVECTION OVER OUR CWA...BUT ANYTHING THAT GETS GOING SHOULD BE IN AN ENVIRONMENT WHERE SEVERE STORMS ARE POSSIBLE...AND LARGE HAIL AND STRONG WINDS APPEAR TO BE THE MAIN THREAT AT THIS TIME. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 342 PM CDT SUN MAY 31 2015 THE LONG TERM CONTINUES TO LOOK GENERALLY ON THE WETTER THAN NORMAL SIDE AS LARGE UPPER LEVEL TROFFING REMAINS ACROSS THE WEST AND SOUTHWEST. THE LONG TERM STARTS OUT WITH A 50H LOW PRESSURE TROUGH CENTERED ALONG THE WEST COAST. THIS TROUGH DIGS IN AND CLOSES OFF ALONG OR JUST OFF THE SOUTHWEST CALIFORNIA COAST INTO FRIDAY NIGHT. ON WEDNESDAY MORNING...WE COULD STILL HAVE SOME SHOWERS AND THUNDERSTORMS BEFORE THE FIRST SHORT WAVE TROUGH LEAVES TO THE EAST. SURFACE HIGH PRESSURE RIDGING THEN BUILDS IN. OTHERWISE...SEVERAL SHORT WAVE TROUGHS FROM THE WESTERN US TROUGH WILL TRAVERSE OVER OUR REGION THROUGH THE LONG TERM. STILL HAVE IN CHANCES OF SHOWERS AND STORMS THROUGH MOST OF THE PERIOD. ALTHOUGH...HAVE TRIMMED THEM BACK SOME AND MAY BE ABLE TO TAKE THEM OUT OF SOME OF THE PERIODS IN THE NEXT FORECAST. HIGHS THROUGH THE PERIOD SHOULD BE NEAR TO SLIGHTLY BELOW NORMAL IN THE 70S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1226 AM CDT MON JUN 1 2015 MOSTLY VFR CIGS/VSBYS ARE EXPECTED...HOWEVER THERE IS SOME CHANCE OF STRATUS DEVELOPING LATE TNT AROUND KMBG/KPIR. FOR NOW AM NOT CONFIDENT ON THIS SCENARIO AND THEREFORE HAVE ONLY PUT SCT010 IN THOSE TAFS FOR LATE TNT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...TDK SHORT TERM...SERR LONG TERM...MOHR AVIATION...WISE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 427 AM CDT SUN MAY 31 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-010930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 427 AM CDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS THE AREA TUESDAY AFTERNOON AND NIGHT. LARGE HAIL AND STRONG WINDS ARE LIKELY WITH ANY STORMS THAT BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2015Every state in 2015This day in weather historyWarnings in South Dakota, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588009.